Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Uniform convergence of reversed martingales

  • 36 Accesses

  • 1 Citations

Abstract

A necessary and sufficient condition for the uniform convergence of a family of reversed martingales converging to a degenerated limiting process is given. The condition is expressed by means of regular convergence (in Hardy's sense) of corresponding means. It is shown that the given regular convergence is equivalent to Hoffmann-Jørgensen's eventually totally boundedness in the mean which is necessary and sufficient for the uniform law of large numbers. Analogous results are carried out for families of reversed submartingales. By applying derived results several convergence statements are obtained which extend those from the uniform law of large numbers to the general reversed martingale case.

This is a preview of subscription content, log in to check access.

References

  1. 1.

    Chow, J. S., and Teicher, H. (1978).Probability Theory, Springer-Verlag, New York, Inc.

  2. 2.

    Doob, J. (1953).Stochastic Processes, John Wiley and Sons, Inc.

  3. 3.

    Giné, J., and Zinn, J. (1984). Some limit theorems for empirical processes,Ann. Prob. 12, 929–989.

  4. 4.

    Hardy, G. H. (1917). On the convergence of certain multiple series,Proc. Cambridge Phil. Soc. 19, 86–95.

  5. 5.

    Hoffmann-Jørgensen, J. (1984). Necessary and sufficient conditions for the uniform law of large numbers,Probability in Banach Spaces V, A. Beck et al. (eds.) Springer-Verlag, Berlin/Heidelberg,Lecture Notes in Math. 1153, 127–137.

  6. 6.

    Hoffman-Jørgensen, J. (1985). The law of large numbers for non-measurable and nonseparable random elements,Astérisque 131, 299–356.

  7. 7.

    Hoffmann-Jørgensen, J. (1990). Uniform convergence of martingales.Probability in Banach spaces 7, E. Eberlein, J. Kuelbs, and M. Marcus (eds.), Birkhäuser Boston,Progress in Probability 21, 258–272.

  8. 8.

    Moore, C. N. (1938).Summable Series and Convergence Factors. Amer. Math. Soc., New York, Inc.

  9. 9.

    Móricz, F. (1979). On the convergence in a restricted sense of multiple series.Analysis Math. 5, 135–147.

  10. 10.

    Neveu, J. (1975).Discrete Parameter Martingales. North Holland Publ. Co. and American Elsevier Publ. Co.

  11. 11.

    Peškir, G. (1991). Perfect measures and maps. Institute of Mathematics, University of Aarhus, Preprint Series No. 26, 34p.

  12. 12.

    Peškir, G. (1991). Vitali convergence theorem for upper integrals. Institute of Mathematics, University of Aarhus, Preprint Series No. 28, 14 p.

  13. 13.

    Peškir, G. (1992). Consistency of statistical models described by families of reversed submartingales. Institute of Mathematics, University of Aarhus, Preprint Series No. 9, 26p.

  14. 14.

    Talagrand, M. (1987). The Glivenko-Cantelli problem.Ann. Prob. 15, 837–870.

  15. 15.

    Vapnik, V. N., and Chervonenkis, A. Ya. (1981). Necessary and sufficient conditions for the uniform convergence of means to their expectations,Theory Prob. Appl. 26, 532–553.

Download references

Author information

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Peškir, G. Uniform convergence of reversed martingales. J Theor Probab 8, 387–415 (1995). https://doi.org/10.1007/BF02212885

Download citation

Key Words

  • Reversed martingale
  • uniform convergence
  • Hardy's convergence
  • totally bounded in the mean